Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

A maximum-principle approach to the minimisation of a nonlocal dislocation energy

1 Department de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona, Catalonia
2 Dipartimento di Matematica, Università di Pavia, Via Ferrata 1, 27100 Pavia, Italy
3 Dipartimento di Matematica, Università di Milano, via Saldini, 50, 20133 Milano, Italy
4 Department of Mathematics, Heriot-Watt University, EH14 4AS Edinburgh, United Kingdom

This contribution is part of the Special Issue: Variational Models in Elasticity
Guest Editors: Lucia De Luca; Marcello Ponsiglione
Link: https://www.aimspress.com/newsinfo/1369.html

Special Issues: Variational Models in Elasticity

In this paper we use an approach based on the maximum principle to characterise the minimiser of a family of nonlocal and anisotropic energies Iα defined on probability measures in $\mathbb{R}^2$. The purely nonlocal term in Iα is of convolution type, and is isotropic for α = 0 and anisotropic otherwise. The cases α = 0 and α = 1 are special: The first corresponds to Coulombic interactions, and the latter to dislocations. The minimisers of Iα have been characterised by the same authors in an earlier paper, by exploiting some formal similarities with the Euler equation, and by means of complex-analysis techniques. We here propose a different approach, that we believe can be applied to more general energies.
  Figure/Table
  Supplementary
  Article Metrics

Keywords nonlocal interaction; potential theory; maximum principle; dislocations; Kirchhoff ellipses

Citation: Joan Mateu, Maria Giovanna Mora, Luca Rondi, Lucia Scardia, Joan Verdera. A maximum-principle approach to the minimisation of a nonlocal dislocation energy. Mathematics in Engineering, 2020, 2(2): 253-263. doi: 10.3934/mine.2020012

References

  • 1. Balagué D, Carrillo JA, Laurent T, et al. (2013) Dimensionality of local minimizers of the interaction energy. Arch Ration Mech Anal 209: 1055-1088.    
  • 2. Carrillo JA, Castorina D, Volzone B (2015) Ground states for diffusion dominated free energies with logarithmic interaction. SIAM J Math Anal 47: 1-25.    
  • 3. Carrillo JA, Delgadino MG, Mellet A (2016) Regularity of local minimizers of the interaction energy via obstacle problems. Commun Math Phys 343: 747-781.    
  • 4. Carrillo JA, Delgadino MG, Patacchini FS (2019) Existence of ground states for aggregation-diffusion equations. Anal Appl 17: 393-423.    
  • 5. Carrillo JA, Hittmeir S, Volzone B, et al. (2019) Nonlinear aggregation-diffusion equations: Radial symmetry and long time asymptotics. Invent Math 218: 889-977.
  • 6. Carrillo JA, Huang Y (2017) Explicit equilibrium solutions for the aggregation equation with power-law potentials. Kinet Relat Mod 10: 171-192.    
  • 7. Carrillo JA, Mateu J, Mora MG, et al. (2019) The ellipse law: Kirchhoff meets dislocations. Commun Math Phys DOI: https://doi.org/10.1007/s00220-019-03368-w.
  • 8. Carrillo JA, Mateu J, Mora MG, et al. (2019) The equilibrium measure for an anisotropic nonlocal energy. arXiv:1907.00417.
  • 9. Duffin RJ (1961) The maximum principle and biharmonic functions. J Am Math Soc 3: 399-405.
  • 10. Fetecau RC, Huang Y, Kolokolnikov T (2011) Swarm dynamics and equilibria for a nonlocal aggregation model. Nonlinearity 24: 2681-2716.    
  • 11. Frostman O (1935) Potentiel d'équilibre et capacité des ensembles avec quelques applications à la théorie des fonctions. Meddel Lunds Univ Mat Sem 3: 1-11.
  • 12. Kirchhoff G, (1874) Vorlesungen über Mathematische Physik, Leipzig: Teubner.
  • 13. Lamb H, (1993) Hydrodynamics, Cambridge University Press.
  • 14. Mora MG, Rondi L, Scardia L (2019) The equilibrium measure for a nonlocal dislocation energy. Commun Pure Appl Math 72: 136-158.    
  • 15. Saff EB, Totik V (1997) Logarithmic Potentials with External Fields, Berlin: Springer-Verlag.
  • 16. Scagliotti A (2018) Nonlocal interaction problems in dislocation theory. Tesi di Laurea Magistrale in Matematica, Università di Pavia.
  • 17. Simione R, Slepčev D, Topaloglu I (2015) Existence of ground states of nonlocal-interaction energies. J Stat Phys 159: 972-986.    

 

Reader Comments

your name: *   your email: *  

© 2020 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved